Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 19, 2005, 3:57 PM CDT for Platte County, Missouri; Leavenworth County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 19, 2005, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:00 PM CDT | FLASH FLOOD | 5 Nw Basehor, KS | 171ST ST SOUTH OF COUNTY RD 8 HAS BEEN WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 192059 FFWEAX KSC103-MOC165-200300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 357 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PLATTE COUNTY IN WEST CENTRAL MISSOURI LEAVENWORTH COUNTY IN NORTHEAST KANSAS * UNTIL 1000 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EASTON KS...FARLEY...JARBALO...KCI AIRPORT...LANSING... LEAVENWORTH...PLATTE CITY...RENO...TONGANOXIE...WESTON...CAMDEN POINT AND FERRELVIEW. FLOODING IS IMMINENT ALONG SALT CREEK NORTH AND WEST OF LEAVENWORTH...AS WELL AS ALONG PORTIONS OF SCATTER CREEK. STREET FLOODING IS INCREASING IN LEAVENWORTH AND LANSING AND MAY LEAD TO ROAD CLOSURES. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE BEFORE THE THUNDERSTORMS MOVE OUT OF THE AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3951 9466 3930 9463 3904 9514 3939 9518 $$ SF
2 follow-up statements
000 WGUS73 KEAX 192205 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 505 PM CDT FRI AUG 19 2005 KSC103-MOC165-200300- LEAVENWORTH KS-PLATTE MO- 505 PM CDT FRI AUG 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR CENTRAL PLATTE AND LEAVENWORTH COUNTIES UNTIL 1000 PM CDT... AT 500 PM CDT... THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE PRODUCING STREET FLOODING IN LEAVENWORTH AND LANSING. DOPPLER RADAR ESTIMATED TWO TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN ACROSS SEVERAL WATERSHEDS LOCATED ACROSS NORTHERN PORTIONS OF LEAVENWORTH COUNTY. IN ADDITION...RADAR ESTIMATED ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN TO THE SOUTHWEST OF WESTON IN PLATTE COUNTY. PONDING OF WATER IS POSSIBLE ALONG STATE ROUTES 7 AND 192 IN LEAVENWORTH COUNTY. WATER MAY CAUSE ROADS ALONG THE MISSOURI RIVER BOTTOMS AND ALONG STATE ROUTE 45 IN PLATTE COUNTY IMPASSABLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EASTON KS...FARLEY...JARBALO...KCI AIRPORT...LANSING...LEAVENWORTH...PLATTE CITY...RENO...TONGANOXIE...WESTON...CAMDEN POINT AND FERRELVIEW. FLOOD WATERS ARE MOVING DOWN SALT CREEK FROM ITS HEADWATERS NEAR LAKE STELLAMARIS TO WHERE IT CROSSES STATE ROUTE 7 NORTHWEST OF LEAVENWORTH. LAT...LON 3951 9466 3930 9463 3904 9514 3939 9518 $$ SF
000 WGUS73 KEAX 200156 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 856 PM CDT FRI AUG 19 2005 KSC103-MOC165-200300- LEAVENWORTH KS-PLATTE MO- 850 PM CDT FRI AUG 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR CENTRAL PLATTE AND LEAVENWORTH COUNTIES UNTIL 1000 PM CDT... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE OVER CENTRAL PLATTE COUNTY. OTHER THUNDERSTORMS ARE APPROACHING THE WESTERN PORTION OF LEAVENWORTH COUNTY...AND WILL ENTER LEAVENWORTH COUNTY BY 9 PM. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EASTON KS...FARLEY...JARBALO...KCI AIRPORT...LANSING... LEAVENWORTH...PLATTE CITY...RENO...TONGANOXIE...WESTON...CAMDEN POINT AND FERRELVIEW. IN LEAVENWORTH COUNTY...171ST STREET SOUTH OF COUNTY ROAD 8 IS WASHED OUT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3951 9466 3930 9463 3904 9514 3939 9518 $$ PREDMORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:55 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 19, 3:55 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI AUG 19 2005 .DISCUSSION... SEVERE THUNDERSTORMS AND FLASH FLOODING HIGHLIGHT THE FORECAST CONCERNS TONIGHT. OUTFLOW BOUNDARY FROM EARLIER KS CONVECTION HAS IGNITED FROM SOUTHWEST OF TOP THROUGH MCI. AIRMASS VERY UNSTABLE WITH HIGH PRECIPITABLE WATER VALUES COVERING ENTIRE CWA. 0-6KM BULK SHEAR VALUES SUPPORT POTENTIAL FOR A FEW INITIAL SUPERCELLS. DUE TO RECENT HEAVY RAINS OVER THE PAST 2 DAYS...DEGREE OF INSTABILITY... AVAILABLE LOW LEVEL MOISTURE AND PLUME OF SUBTROPICAL MOISTURE IT IS PRUDENT TO ISSUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR ALL OF TONIGHT. HAVE HIT QPF GRIDS RATHER HARD WITH MANY LOCATIONS LIKELY TO SEE IN EXCESS OF AN INCH OF RAIN. APPROACHING COLD FRONT ORIENTED NORTH/SOUTH THROUGH EASTERN NEBRASKA AND CENTRAL KS WILL MARCH EAST-SOUTHEAST TONIGHT WITH ADDITIONAL CONVECTION FORMING ALONG IT. THUS SOME AREAS WILL SEE SEVERAL ROUNDS OF STORMS THROUGH 12Z SATURDAY. MINIMAL COOLING BEHIND THIS FRONT AND EXPECT TEMPERATURES TO WARM BACK UP TO SEASONAL VALUES ONCE THE SUN COMES OUT. SOUTHERN CWA WILL BE SLOWEST TO BREAK OUT OF CLOUDS AND MAY BE A BIT OVERLY OPTIMISTIC ON MAX TEMPERATURES. WILL MAINTAIN CHANCE POPS OVER SOUTHERN THIRD OF CWA FOR AT LEAST THE MORNING HOURS. FRONTAL BOUNDARY APPEARS TO HANG UP OVER SOUTHERN MO AND PLUME OF AFOREMENTIONED SUBTROPICAL MOISTURE BENDS EAST ACROSS SOUTHERN HALF OF MO. WEAK VORTICITY MAXIMA COULD EASILY BE EMBEDDED WITHIN THIS MOISTURE PLUME AND BE ENOUGH FOR WIDELY SCATTERED NUISANCE CONVECTION. HAVE ALSO ADDED LOW CHANCE POPS ACROSS NORTHWEST CORNER OF MO FOR SATURDAY EVENING AS SECONDARY/850MB FRONT DROPS SOUTHEAST. MAY BE ENOUGH RESIDUAL MOISTURE FOR SCATTERED STORMS TO FORM ALONG THE 850MB THETAE AXIS IN THE LATE AFTERNOON AND CONTINUE INTO NORTHWEST MO EARLY IN THE EVENING. MJ BY SUNDAY...THE SURFACE FRONT IS WELL PAST OUR CWA. A CURSORY LOOK TO THE MODELS AND GUIDANCE WOULD SAY TEMPS BACK TO NEAR NORMAL AND ZERO POPS. HOWEVER WE HAVE SOME CONCERN WITH THE H8 FRONT THAT IS STILL ACROSS OUR AREA SUNDAY MORNING. A SMALL POSSIBILITY THAT WE WILL SEE SOME SHOWER DEVELOPMENT ON THIS. THE GFS SHOWS A LITTLE MID LEVEL MOISTURE. WILL TREND ON THE CONSERVATIVE SIDE BY ADDING A FEW MORE CLOUDS AND KEEPING TEMPS JUST A LITTLE LOWER. AT THE BEGINNING OF THE WEEK...THE UPPER LEVEL RIDGE IS TO OUR WEST. AN UPPER LEVEL LOW MOVES ONTO THE PACIFIC COAST BY THE MIDDLE OF THE WEEK...ALTHOUGH THE TIMING OF THAT HAS BEEN CHANGING FROM RUN TO RUN. WHILE THIS UPPER LOW WOBBLES AROUND...A SURFACE FRONT GETS HUNG UP IN THE HIGH PLAINS. TIMING ON THIS ITEM HEADING EAST HAS BEEN UNCERTAIN THE PAST SEVERAL RUNS. WITHOUT A STRONG PUSH...THE FRONT WILL LIKELY TAKE ITS TIME REACHING US. GFS MAY BE HINTING AT PHASING THIS LOW WITH THE LOW NEAR THE GREAT LAKES ASSOCIATED WITH THE UPPER LOW. LATEST RUNS HAVE NOT AGREED ON TIMING...BUT GENERAL CONSENSUS HAS BEEN TO PUSH FROPA BACK UNTIL FRIDAY NIGHT (DAY7)... SIMILAR TO THE GFS/EC. TEMPERATURES SHOW A WARMING TREND THROUGH THE WEEK WITH THE WARMEST READINGS THU/FRI IN THE PREFRONTAL ENVIRONMENT. 27 && .PREV DISCUSSION... 135 PM... UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING. SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS. CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS. MJ && .PREV DISCUSSION... 645 AM... MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL MISSOURI. UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING AS MID LEVELS WARM A BIT. BIG QUESTION IS...CAN AFTERNOON HEATING OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH. PC && .PREVIOUS DISCUSSION... 328 AM CDT FRI... MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND HEAT THIS AFTERNOON. 00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK PROBLEMS THIS AFTERNOON AND TONIGHT. WILL LEAN TOWARD EARLIER RUNS IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST OF FORECAST AREA. WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER PATTERN THROUGH TUESDAY. IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON. SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT THE SITUATION. ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS COMPLEX MOVES EAST IN THE FLOW. TIMING CURRENT RADAR TRENDS...WILL LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE DAY...THEN CLEAR THE AREA BY MID MORNING. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH FOR TONIGHT FOR ALL KS COUNTIES. MO...FLASH FLOOD WATCH FOR TONIGHT FOR ALL MO COUNTIES. WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT FRI AUG 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT. SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY LATE EVENING. HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO BOONVILLE LINE. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT DROPS DOWN FROM IOWA AND NEBRASKA. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE. MJ
In the hours before
Local storm report, Aug 19, 11:27 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD SEVERANCE 39.77N 95.25W
08/18/2005 DONIPHAN KS PUBLIC
RAINS OF UP TO 5 INCHES CAUSED SEVERAL COUNTY ROADS TO
FLOOD AND BECOME IMPASSABLE.
&&
GALocal storm report, Aug 19, 12:37 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG LATHROP 39.55N 94.33W
08/18/2005 CLINTON MO LAW ENFORCEMENT
LARGE TREE BLOWN DOWN ON HIGHWAY 116.
&&
GASpecial weather statement, Aug 19, 3:02 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 302 PM CDT FRI AUG 19 2005 KSZ103-192100- LEAVENWORTH- 302 PM CDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH COUNTY... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MC LOUTH...OR NEAR OSKALOOSA KANSAS...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. PEOPLE IN LEAVENWORTH COUNTY...INCLUDING THE CITY OF JARBALO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
Special weather statement, Aug 19, 3:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 PM CDT FRI AUG 19 2005 KSZ025-057-102>105-MOZ001>004-011>013-020>021-028>029- 037-043-200300- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- MIAMI KS-WYANDOTTE KS-ANDREW MO-ATCHISON MO- BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-DE KALB MO- GENTRY MO-HOLT MO-JACKSON MO-NODAWAY MO-PLATTE MO- WORTH MO- 318 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 736 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS MIAMI IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN NORTHWEST MISSOURI ANDREW ATCHISON MO BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH IN WEST CENTRAL MISSOURI CASS CLAY JACKSON PLATTE THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...CAMERON... EXCELSIOR SPRINGS...GRANT CITY...HARRISONVILLE...INDEPENDENCE... KANSAS CITY...KANSAS CITY...LEAVENWORTH...LIBERTY...MARYVILLE... MOUND CITY...OLATHE...OREGON...OVERLAND PARK...PAOLA... PARKVILLE...PLATTE CITY...PLATTSBURG...ROCKPORT...SAVANNAH... ST. JOSEPH AND TROY.
Local storm report, Aug 19, 3:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL LIBERTY 39.24N 94.42W
08/19/2005 1.00 INCH CLAY MO TRAINED SPOTTER
QUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF LIBERTY
&&
MJMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 50 min |
| Aug 18, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 58 min |
| Aug 18, 8:11 PM CDT | Flash Flood Warning | EAX | Buchanan | 6 hr |
| Aug 18, 8:39 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 51 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Ray | 55 min |
| Aug 18, 9:57 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 33 min |
| Aug 19, 3:40 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 50 min |
| Aug 19, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 41 min |
| Aug 19, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| Aug 19, 6:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 36 min |
| Aug 18, 7:27 PM CDT | Flash Flood Warning | EAX | Doniphan | 6 hr |
| Aug 18, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.